MAUDE Adverse Event Report: ROCHE DIAGNOSTICS CHEMSTRIP 10 MD; URINE TEST STRIPS

ROCHE DIAGNOSTICS CHEMSTRIP 10 MD; URINE TEST STRIPS
Catalog Number 03260763160
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter questioned a result for 1 patient tested for leukocytes on a urisys 1100 urine analyzer.The reporter alleged the analyzer began to countdown at 45 seconds instead of 60 seconds.The analyzer result from a 45-second countdown was "normal." the customer repeated the test with a visual check due to the 45-second countdown on the meter instead of a 60-second countdown.The result from the visual check at 60 seconds was 2+ (positive).The positive visual result was believed to be correct.The urisys 1100 analyzer serial number was (b)(4).
 
Additional Manufacturer Narrative
The meter and test strips were requested for investigation.The investigation stated the reason the analyzer counted down from 45 seconds instead of 60 seconds was that the countdown includes the total time from when the test strip is removed from the vial.After dipping, blotting, and inserting the test strip, approximately 15 seconds elapsed and then the 45-second countdown begins when the start button is pressed.Product labeling states: "it is important that the strip is correctly positioned and ready to be read within 5-10 seconds of dipping strip." the investigation is ongoing.
 
Additional Manufacturer Narrative
The meter and test strips were received for investigation.Sections d9 and h3 were updated.The test strips showed no signs of discoloration.The meter was dirty on the outside.The strip tray was severely contaminated due to dirt under the clip causing a gap, therefore, the test strip can't be pushed sufficiently into the tray.The retention material of lot 64620500 and the customer's material of lot 64620501 was checked by visual reading with 0-native-urine and a leucocytes dilution.The retention material of lot 64620500 and the customer material of lot 64620501 was measured on a urisys 1100 at the investigation site and the customer's urisys 1100 with 0-native-urine and a leucocytes dilution.The results of all measurements fulfill the requirements.No abnormal results were observed.The contaminated strip tray can cause the test strip to be positioned incorrectly and lead to incorrect results.Product labeling states the meter and test strip tray should be cleaned daily: "moisten a cloth with water, wring it out (the cloth must be damp not soaked) and clean the exterior parts and surfaces of the instrument." and cautions "ensure that no liquid enters the instrument, wipe the housing, and never spray it! let the housing dry before proceeding to read." and "pull the test strip tray out of the instrument.Rinse the test strip tray under running water." and cautions "ensure that the positioning hole on the side of the test strip tray is absolutely dry.This hole is used to ensure that the test strip tray is automatically positioned correctly in the instrument." the test strip must be pushed completely under the clip without a gap to ensure reproducible results.The investigation did not identify a product problem.

Brand Name
CHEMSTRIP 10 MD
Common Device Name
URINE TEST STRIPS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16404058
Report Number1823260-2023-00512
Device Sequence Number3365011
Product Code JIL
UDI-Device Identifier00075537313121
UDI-Public00075537313121
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K032437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue Number03260763160
Device Lot Number64620501
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer03/08/2023
Initial Report FDA Received Date02/20/2023
Supplement Report FDA Received Date03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED HIGH BLOOD PRESSURE MEDICATION
Patient Age65 YR
Patient SexFemale
Patient Weight84 KG